MAUDE Adverse Event Report: CONMED UTICA FRAZIER; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED

CONMED UTICA FRAZIER; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Catalog Number 0033100
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
During incoming inspection, the distributor rejected this device 0033100 surgical suction instrument, 10fr w/control vent & obturator, for an insufficient heatseal.There was no contact with the patient as this was found during incoming inspection.Performed a functional inspection, the devices were dye leak tested which indicated that the packaging had an insufficient heat seal.This will be reported as a malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Reported event of ¿insufficient heatseal & (sterile) pouch or blister pack¿ was confirmed.Received one of 0033100 in original packaging.Lot number was verified.Performed a visual inspection of the device, there were no obvious signs of a breach.Performed a functional inspection, the device was dye leak tested which indicated that the package had an insufficient heat seal.A root cause cannot be determined; however, based upon the manufacturing process review, a possible cause of this event could be operator error.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of 1 device for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 28 complaints, regarding 110 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
FRAZIER
Common Device Name
APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key23037024
Report Number1320894-2025-00222
Device Sequence Number21195940
Product Code GCX
UDI-Device Identifier30653405000123
UDI-Public(01)30653405000123(17)280621(10)202306231
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 09/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number0033100
Device Lot Number202306231
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2025
Initial Report FDA Received Date09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic